Help, horrible experience coming off Zyprexa (Olanzapine)

LittleAmphipod

LittleAmphipod

Well-known member
Joined
Oct 16, 2014
Messages
64
Location
The Netherlands
#1
Hi everyone,

I've taken Zyprexa for about 4 weeks. Because of severe restlessness (akathisia), I decided to stop. After 3 weeks now, I'm still feeling severely restless. I also have this feeling that I don't recognize, I've never had it before. I feel like a zombie, like I'm dead inside, I barely have feelings anymore. It's also been a chaos in my head ever since I stopped, I see a lot of different images before me when I close my eyes and try to sleep. Dreams confuse me and make me feel really weird when I wake up, throughout the day it feels like my surroundings are not real. I hate this so much, I've been screaming and hitting my head against the wall because I wanted it to stop. I wasn't like this before I took Zyprexa. Never. I'm so lost and so afraid that this will never end.

Has anyone had a bad experience too coming off Zyprexa? Can all this that I am experiencing be withdrawal effects? Even though the psychiatrist doesn't recognize this... I don't know anymore, I am so tired, I just want something to make me feel normal again, not a zombie, I feel dead inside, and restless, and depressed, nothing makes me feel happy, my feelings are gone. I've never had this before. :low:
 
Nikita

Nikita

ACCOUNT CLOSED
Joined
Jun 20, 2015
Messages
4,931
#2
Stick with it LittleAmphipod, feeling dead inside are the effects of Olanzapine as is the akathisia,
just hold on and see if things improve give it another two weeks,you might have done the wrong thing stopping cold turkey without tapering.You may have to go back on a smaller dose and lessen it gradually.I am fairly certain everything you are going through are the effects of the Olanzapine or withdrawals from Olanzapine.The psychiatrists are useless,they either lie or are ignorant themselves.How long since you stopped it now?It can take a good three months for things to be bearable and 18 months for you to get straight and get your feelings back etc.I advise a PM for advice to forum member ||||ME|||| he knows a lot about each drug and a lot about withdrawing from them.I wish you well.Nikitax
 
A

Alexandra

Guest
#3
It sounds like you have tapered to quickly if you have stopped it dead or it may have tipped you into psychosis. Anti psychotics can do that if you come too quickly off them.Maybe you are alos feeling like this because u need them??U need to talk to ur GP and tell them.Maybe something can be worked out with them??
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
11,050
#4
I came off olanazpine, very gradually, it sounds as though you had came off too quickly.

I would highly recommend Aripiprazole, it is a less sedative, more alerting meds, and a tip, take your dose in the afternoons, that way, you'be more awake the following morning, 25ml is the dose that I am on, however, the psychartrist, once you have an appointment, with them, for referral, they will set a level of dose requirement on aripipazole for you, and for me, 25ml is the correct level of doseage for me to be on.


It's a marvellous medication, I can workout, go to zumba gold classes, attend volunteering, waiting for a hopeful quailified Befriender, now, on olanzapine, I would never have been able to have done, that, oh yes, I have been there, it does make one feel very much like a zombie, being a sedative med. I would contact the crisis team, or out of duty doctor, rather than wait for your GP, explain what's happened, and they can then point you in the right direction.


I wish you hopefully well, and do let us know, how you'll manage to get on via your GP, or after your referral, or contacting the crisis team, urgently. It will be the crisis team, for your mental health department, which are sometimes attached to your main local general hospital.


Hope it goes well.


My name is Natalie, and I am often around on the Forums, on occasions, or from time to time.
 
LittleAmphipod

LittleAmphipod

Well-known member
Joined
Oct 16, 2014
Messages
64
Location
The Netherlands
#5
Stick with it LittleAmphipod, feeling dead inside are the effects of Olanzapine as is the akathisia,
just hold on and see if things improve give it another two weeks,you might have done the wrong thing stopping cold turkey without tapering.You may have to go back on a smaller dose and lessen it gradually.I am fairly certain everything you are going through are the effects of the Olanzapine or withdrawals from Olanzapine.The psychiatrists are useless,they either lie or are ignorant themselves.How long since you stopped it now?It can take a good three months for things to be bearable and 18 months for you to get straight and get your feelings back etc.I advise a PM for advice to forum member ||||ME|||| he knows a lot about each drug and a lot about withdrawing from them.I wish you well.Nikitax
I've stopped taking it since 3 weeks. Thank you very much!
 
LittleAmphipod

LittleAmphipod

Well-known member
Joined
Oct 16, 2014
Messages
64
Location
The Netherlands
#6
It sounds like you have tapered to quickly if you have stopped it dead or it may have tipped you into psychosis. Anti psychotics can do that if you come too quickly off them.Maybe you are alos feeling like this because u need them??U need to talk to ur GP and tell them.Maybe something can be worked out with them??
I haven't felt this worse before the antipsychotics. The reason I have started to take them is because I had slight symptoms of psychosis. My psychiatrist doesn't know what to do anymore since I can't stand antipsychotics because of the restlessness. He will call me next Monday so I will explain the situation. I've calmed down a bit now luckily
 
LittleAmphipod

LittleAmphipod

Well-known member
Joined
Oct 16, 2014
Messages
64
Location
The Netherlands
#7
I came off olanazpine, very gradually, it sounds as though you had came off too quickly.

I would highly recommend Aripiprazole, it is a less sedative, more alerting meds, and a tip, take your dose in the afternoons, that way, you'be more awake the following morning, 25ml is the dose that I am on, however, the psychartrist, once you have an appointment, with them, for referral, they will set a level of dose requirement on aripipazole for you, and for me, 25ml is the correct level of doseage for me to be on.


It's a marvellous medication, I can workout, go to zumba gold classes, attend volunteering, waiting for a hopeful quailified Befriender, now, on olanzapine, I would never have been able to have done, that, oh yes, I have been there, it does make one feel very much like a zombie, being a sedative med. I would contact the crisis team, or out of duty doctor, rather than wait for your GP, explain what's happened, and they can then point you in the right direction.


I wish you hopefully well, and do let us know, how you'll manage to get on via your GP, or after your referral, or contacting the crisis team, urgently. It will be the crisis team, for your mental health department, which are sometimes attached to your main local general hospital.


Hope it goes well.


My name is Natalie, and I am often around on the Forums, on occasions, or from time to time.
I will look into Aripiprazole. I have explained a psychiatrist what happened and he recommended me to get onto Olanzapine again. I did that for one day but I still felt bad, and I can't take it for long because of the restless legs it gives me. My own psychiatrist will call me next Monday so I will explain the situation and see what can be done. Thank you very much.
 
T

Tonic

ACCOUNT CLOSED
Joined
Mar 6, 2016
Messages
3,346
#8
I felt this way too when came off olanzapine

Felt empty inside. It was horrible. Them extremely depressed. So tired. No reason for feeling this way.

Psychiatrists don't think. I hate them.
 

Similar threads